Alert archive / Utah / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 14, 2011, 4:11 AM MDT. It took effect at Jul 14, 2011, 12:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2011, 4:11 AM MDT (10:11 UTC)
- In effect from
- Jul 14, 2011, 12:00 PM MDT
- Expired
- Jul 15, 2011, 3:03 AM MDT
- In force
- 15 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS85 KSLC 141011 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT THU JUL 14 2011 UTZ439-142215- /O.UPG.KSLC.FW.A.0005.110714T1800Z-110716T0400Z/ /O.NEW.KSLC.FW.W.0012.110714T1800Z-110716T0400Z/ UTAHS DIXIE AND ZION CANYON- 411 AM MDT THU JUL 14 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 439 UTAHS DIXIE AND ZION CANYON. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
889 WWUS85 KSLC 142045 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT THU JUL 14 2011 UTZ439-151100- /O.NEW.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/ /O.CON.KSLC.FW.W.0012.000000T0000Z-110716T0400Z/ UTAHS DIXIE AND ZION CANYON- 245 PM MDT THU JUL 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 439... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM NOON SATURDAY THROUGH 10 PM MDT SATURDAY. ADDITIONALLY...THE RED FLAG WARNING THROUGH 10 PM MDT FRIDAY REMAINS IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 439 UTAHS DIXIE AND ZION CANYON. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ435-440-151100- /O.NEW.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS-SOUTH CENTRAL UTAH- 245 PM MDT THU JUL 14 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 435 AND 440 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH BELOW 7500 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY THROUGH 10 PM MDT SATURDAY. * AFFECTED AREA: FIRE ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS BELOW 7500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 7500 FEET. * WIND: SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH * HUMIDITY: AS LOW AS 6 PERCENT * IMPACTS: THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
328 WWUS85 KSLC 150903 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 303 AM MDT FRI JUL 15 2011 UTZ439-152100- /O.CAN.KSLC.FW.W.0012.000000T0000Z-110716T0400Z/ /O.UPG.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/ /O.NEW.KSLC.FW.W.0013.110716T1800Z-110717T0400Z/ UTAHS DIXIE AND ZION CANYON- 303 AM MDT FRI JUL 15 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 439... ...RED FLAG WARNING IS CANCELLED FOR TODAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 439 UTAHS DIXIE AND ZION CANYON. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ435-440-152100- /O.UPG.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/ /O.NEW.KSLC.FW.W.0013.110716T1800Z-110717T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS-SOUTH CENTRAL UTAH- 303 AM MDT FRI JUL 15 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 435 AND 440 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING IN AREAS BELOW 7500 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS BELOW 7500 FEET AND FIRE WEATHER ZONE 440 SOUTH CENTRAL UTAH BELOW 7500 FEET. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 14, 4:05 AM MDT, 6 minutes earlier.
Area forecast discussion, Jul 14, 4:05 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT THU JUL 14 2011
.SYNOPSIS...SOUTHWESTERLY FLOW ALOFT WILL BRING A CONTINUED DRYING
TREND ACROSS THE REGION THROUGH SATURDAY. MOISTURE LOOKS TO RETURN
TO THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST COAST
WILL SLOWLY PROGRESS INLAND TODAY. THIS WILL ALLOW A DRY SOUTHWEST
FLOW TO CONTINUE TO SPREAD INTO UTAH. PRECIPITABLE WATER VALUES HAVE
ALREADY FALLEN TO BELOW A HALF INCH ACROSS THE SOUTHWESTERN HALF OF
THE CWA. THIS DRY AIRMASS WILL CONTINUE TO SPREAD INTO THE REMAINDER
OF THE AREA TODAY. HOWEVER...BEFORE IT DOES SO...ISOLATED CONVECTION
IS STILL POSSIBLE MAINLY ACROSS THE HIGH TERRAIN OF NORTHEAST AND
FAR NORTHWEST UTAH THIS AFTERNOON.
SEVERAL SHORTWAVE DISTURBANCES WILL CONTINUE TO SWING ACROSS THE
PACIFIC NORTHWEST OVER THE NEXT FEW DAYS...KEEPING A MEAN TROUGH
POSITION OVER THE WEST COAST THROUGH THE WEEKEND. HOWEVER...THE HIGH
PRESSURE OVER THE CENTRAL PLAINS WILL RETROGRADE ENOUGH TO ALLOW
MOISTURE TO SPREAD BACK INTO THE EASTERN PORTIONS OF THE AREA OVER
THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.
OTHERWISE...TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THE
NEXT COUPLE OF DAYS BEFORE WARMING OVER THE WEEKEND AS HEIGHTS RISE.
THE TROUGH IS EXPECTED TO EJECT INLAND DURING THE FIRST HALF OF THE
WEEK...PUSHING THE RIDGE AXIS EAST. THIS WILL BRING A DRYING TREND
TO THE AREA FOR THE MIDDLE PART OF NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED AT THE SLC TERMINAL THROUGH
THE FORECAST PERIOD. SOUTHEAST WINDS WILL PREVAIL THROUGH ABOUT
15-16Z THEN SHIFT TO MORE SOUTHERLY AND INCREASE WITH GUSTS OVER 25
KTS LIKELY AFTER 16Z.
&&
.FIRE WEATHER...A BROAD SOUTHWEST FLOW AHEAD OF A TROUGH SETTLING
ALONG THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA COAST WILL BRING
DRY AIR IN ACROSS THE DISTRICT TODAY AND FOR THE NEXT SEVERAL DAYS.
ALTHOUGH SOUTH WINDS WILL BE AT OR JUST ABOVE CRITICAL LEVELS AND
RHS BELOW 15 PERCENT ACROSS THE WESTERN AND SOUTHERN PORTIONS OF THE
AREA TODAY THE NATIVE GRASSES AND SAGE AS REPORTED BY THE EASTERN
GREAT BASIN GACC REMAIN ON THE GREEN SIDE FOR ALL BUT THE DIXIE AREA
OF UTAH. CONTINUOUS DRY WINDS...GUSTY WINDS AND LOW RHS FOR THE NEXT
FEW DAYS WILL LIKELY CHANGE THE FUEL STATUS BY THIS WEEKEND FOR
OTHER SOUTHERN AND WESTERN ZONES. THIS WILL NEED TO BE CLOSELY
WATCHED AS WINDS FOR SATURDAY AND SUNDAY GET VERY CLOSE TO EXCEEDING
CRITICAL LEVELS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON MDT TODAY THROUGH FRIDAY EVENING FOR
UTZ439.
WY...NONE.
&&
CHENG/STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jul 13, 4:38 AM MDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MDT WED JUL 13 2011 UTZ001>016-019>021-517-518-WYZ021-141200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 438 AM MDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A MOIST AIR MASS REMAINS IN PLACE OVER CENTRAL AND EASTERN UTAH TODAY WHICH WILL BRING ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL INFILTRATE THE REGION DURING THE LATTER PART OF THE WORKWEEK. WITH A DRIER AIR MASS AND INCREASING WINDS..CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. A GRADUAL DOWNWARD TREND IN RIVER FLOWS WILL OCCUR...THOUGH RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW FAST AND COLD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:36 PM MDT | Special Weather Statement | SLC | Emery | 39 min |
| Jul 13, 8:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 44 min |
| Jul 14, 2:45 PM MDT | Fire Weather Watch | SLC | 12 hr |
Nearby
Red Flag Warnings in Utah, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.